Alert archive / Minnesota / Winter Storm Watches in 2014

Winter Storm Watch 1, NWS Twin Cities, MN

February 15, 20149 counties in Wisconsin; 17 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Feb 15, 2014, 8:24 PM CST for 9 counties in Wisconsin; 17 counties in Minnesota. It took effect at Feb 17, 2014, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 8:24 PM CST (02:24 UTC)
In effect from
Feb 17, 2014, 2:00 AM CST
Expired
Feb 16, 2014, 3:53 AM CST
In force
Issued by
NWS Twin Cities, MN
All 26 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS43 KMPX 160224
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CST SAT FEB 15 2014

...HEAVY SNOW COULD BRING SEVERE IMPACTS TO THE MONDAY MORNING
COMMUTE...

.A WINTER STORM WATCH HAS BEEN ISSUED EAST OF A LINE FROM LITTLE
FALLS TO ST CLOUD...WACONIA...AND FARIBAULT MINNESOTA INCLUDING
THE TWIN CITIES METRO AND ALL OF WESTERN WISCONSIN. MODERATE TO
OCCASIONALLY HEAVY SNOW WILL DEVELOP LATE SUNDAY NIGHT AND PERSIST
THROUGH THE MONDAY MORNING COMMUTE. THE SNOW WILL TAPER OFF FROM
MID MORNING MONDAY OVER MINNESOTA TO EARLY MONDAY AFTERNOON OVER
WESTERN WISCONSIN. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
LIKELY...WITH THE HEAVIEST TOTALS OVER WESTERN WISCONSIN.

MNZ043>045-050>053-059>063-068>070-077-078-WIZ014-015-023-024-
161100-
/O.NEW.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-
GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...CHASKA...
SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT
824 PM CST SAT FEB 15 2014

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH THE HEAVIEST AMOUNTS
  ACROSS WESTERN WISCONSIN.

* TIMING...LATE SUNDAY NIGHT THROUGH MID MORNING MONDAY...LIKELY
  PEAKING IN INTENSITY AROUND THE MORNING COMMUTE.

* IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE
  SIMILAR TO THE JANUARY 30TH STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ016-025>028-161100-
/O.NEW.KMPX.WS.A.0001.140217T0800Z-140217T2100Z/
RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
824 PM CST SAT FEB 15 2014

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING...LIKELY
  PEAKING IN INTENSITY DURING THE MORNING COMMUTE.

* IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE
  SIMILAR TO THE JANUARY 30TH STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BORGHOFF
1 follow-up statement
041 
WWUS43 KMPX 160953
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 AM CST SUN FEB 16 2014

...HEAVY SNOW TO BRING SEVERE IMPACTS TO THE MONDAY MORNING
COMMUTE...

.A WINTER STORM WARNING HAS BEEN ISSUED EAST OF A LINE FROM CLEARWATER
TO WACONIA...TO FARIBAULT MINNESOTA...AND INCLUDES THE TWIN
CITIES METRO AND ALL OF WESTERN WISCONSIN. MODERATE TO
OCCASIONALLY HEAVY SNOW WILL DEVELOP LATE TONIGHT AND PERSIST
THROUGH THE MONDAY MORNING COMMUTE. THE SNOW WILL TAPER OFF FROM
MID MORNING MONDAY OVER MINNESOTA TO EARLY MONDAY AFTERNOON OVER
WESTERN WISCONSIN. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
LIKELY...WITH THE HEAVIEST TOTALS OVER WESTERN WISCONSIN.

NORTH AND WEST OF THE WARNING AREA...WHERE SNOWFALL AMOUNTS AND
EXPECTED IMPACTS TO THE MORNING COMMUTE ARE EXPECTED TO BE
SLIGHTLY LESSER...A WINTER WEATHER ADVISORY HAS BEEN ISSUED. THE
ADVISORY AREA EXTENDS EAST FROM LITTLE FALLS TO LAKE MILLE LACS
AND MORA...AND SOUTH TO ST CLOUD...GLENCOE...WASECA...AND ALBERT
LEA...WHERE SNOWFALL AMOUNTS FROM 3 TO 4 INCHES ARE ANTICIPATED. 

WIZ016-025>028-161800-
/O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T2100Z/
/O.NEW.KMPX.WS.W.0003.140217T0900Z-140217T2100Z/
RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
353 AM CST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3
AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.


* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* TIMING...LATE TONIGHT THROUGH MONDAY MORNING...LIKELY 
  PEAKING IN INTENSITY DURING THE MORNING COMMUTE. 

* IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE 
  EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE 
  SIMILAR TO THE JANUARY 30TH STORM. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

WIZ014-015-023-024-161800-
/O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/
/O.NEW.KMPX.WS.W.0003.140217T0900Z-140217T2100Z/
POLK-BARRON-ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT
353 AM CST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 


* SNOW ACCUMULATIONS...4 TO 7 INCHES.

* TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY 
  PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. 

* IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE
  SIMILAR TO THE JANUARY 30TH STORM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ051>053-059>063-068>070-077-078-161800-
/O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/
/O.NEW.KMPX.WS.W.0003.140217T0600Z-140217T1800Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
CARVER-SCOTT-DAKOTA-RICE-GOODHUE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING
353 AM CST SUN FEB 16 2014

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* SNOW ACCUMULATIONS...4 TO 7 INCHES.

* TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY 
  PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. 

* IMPACTS...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. THIS STORM WILL BE
  SIMILAR TO THE JANUARY 30TH STORM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ043>045-050-161800-
/O.UPG.KMPX.WS.A.0001.140217T0800Z-140217T1800Z/
/O.NEW.KMPX.WW.Y.0012.140217T0600Z-140217T1800Z/
MORRISON-MILLE LACS-KANABEC-BENTON-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...FOLEY
353 AM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.


* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY 
  PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. 

* MAIN IMPACT...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ042-049-058-066-067-076-084-085-093-161800-
/O.NEW.KMPX.WW.Y.0012.140217T0600Z-140217T1800Z/
TODD-STEARNS-MEEKER-MCLEOD-SIBLEY-LE SUEUR-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...LITCHFIELD...
HUTCHINSON...GAYLORD...LE SUEUR...WASECA...OWATONNA...ALBERT LEA
353 AM CST SUN FEB 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS
IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY...LIKELY 
  PEAKING IN INTENSITY AROUND THE MORNING COMMUTE. 

* MAIN IMPACT...MAJOR TRAVEL DELAYS AND NUMEROUS ACCIDENTS ARE
  EXPECTED DURING THE MONDAY MORNING COMMUTE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 6:13 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 15, 6:13 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CST SAT FEB 15 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 414 PM CST SAT FEB 15 2014

HEALTHY LOOKING UPPER LEVEL PV ANOMALY DIVING INTO SOUTHWEST
MINNESOTA APPARENT ON WATER VAPOR IMAGERY AT THE CURRENT TIME. THE
RAP ANALYSIS MATCHES ITS POSITION NICELY... AND GOOD FORCING PRESENT
AHEAD AND ON ITS NORTHERN EDGE TO PRODUCE THE QUICK SHOT OF MODERATE
TO HEAVY SNOW ACROSS THE AREA TODAY. IT WILL BE DEPARTING AS QUICKLY
AS IT ARRIVED THIS AFTERNOON... AND WILL EXIT THE EASTERN PORTION OF
THE FORECAST AREA BY EARLY EVENING. MAY BE ABLE TO REMOVE MOST OF
THE POPS FROM THE AREA BY EVENING... BUT WILL WAIT AND SEE HOW
THINGS EVOLVE OVER THE NEXT HOUR OR TWO BEFORE COMPLETELY SHIFTING
THEM EAST. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE AREA TONIGHT
INTO SUNDAY... BUT RETURN FLOW AND WARM ADVECTION WILL ALREADY START
TO WORK ACROSS THE AREA FROM WEST TO EAST BY MID TO LATE AFTERNOON
ON SUNDAY. AS WINDS PICKUP OUT WEST SUNDAY AFTERNOON WE SHOULD SEE
SOME BLOWING SNOW... PARTICULARLY WITH THE SMALL ACCUMULATION THEY
PICKED UP TODAY. OTHERWISE... NO REAL FORECAST ISSUES IN THE SHORT
TERM ONCE THE CURRENT ACTIVITY EXITS. CLOUD COVER IS SOMEWHAT OF A
CONCERN... SINCE IT IS STILL FAIRLY EXTENSIVE UPSTREAM... BUT THERE
DOES APPEAR TO BE A DECENT DRY PUSHING SURGING SOUTH FROM
MANITOBA... SO STILL ALLOWED FOR IMPROVEMENT TONIGHT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 414 PM CST SAT FEB 15 2014

LOTS TO TALK ABOUT IN THE EXTENDED WITH THE POTENTIAL FOR A NEAR
WARNING SNOWFALL SUNDAY NIGHT/MONDAY MORNING...A MUCH AWAITED THAW
FOR MONDAY THROUGH THURSDAY...AND MORE UNCERTAINTY THAN I KNOW WHAT
TO DO WITH FOR THE END OF THE WEEK INTO THE WEEKEND AS THIS WINTERS
PREFERRED PATTERN OF RIDGE WEST/TROUGH EAST LOOKS TO REESTABLISH
ITSELF.

LETS START WITH WHAT THE MODELS ARE ACTUALLY IN FAIRLY GOOD
AGREEMENT ON...THE SNOW FOR SUNDAY NIGHT INTO MONDAY. WILL SEE A
SHORTWAVE TROUGH MOVE THROUGH THE DAKOTAS SUN NIGHT AND WILL BE
INTO THE WRN GREAT LAKES BY MONDAY AFTERNOON. IT WILL BE TAKING ON
AN INCREASINGLY NEGATIVE TILT AS IT WORKS ACROSS THE AREA AS WELL.
AS IT TAKES ON THE NEGATIVE TILT...H85 WINDS WILL INCREASE TO
BETWEEN 40 AND 50 KTS...WHICH WILL REALLY HELP CRANK UP SOME HEALTHY
AMOUNTS OF MOISTURE. BOTH THE NAM/GFS SHOW PWATS INCREASING TO
BETWEEN 0.5 AND 0.6 INCHES...WHICH IS ABOUT 2 STANDARD DEVIATIONS
ABOVE NORMAL FOR MID FEBRUARY. IN ADDITION TO THAT...SPEC HUMIDITY
ON THE 295K ISENTROPIC SFC INCREASES TO BETWEEN 3 AND 4 G/KG. KIND
OF LIKE TODAY/S SYSTEM...THE DEEP MOISTURE AND FORCING LOOK TO COME
TOGETHER OVER OVER WRN MN. AS A RESULT...WILL SEE A DECENT GRADIENT
IN QPF ACROSS THE AREA. QPF BLEND USED WAS CLOSE TO A ECMWF/SREF
BLEND...WITH AROUND A TENTH ALONG THE SODAK BORDER AND AMOUNTS NEAR
FOUR TENTHS IN THE ERN MPX CWA.

THE GOING FORECAST FOR SNOW AMOUNT/QPF FROM THE PREVIOUS FORECAST
WAS NOT CHANGED MUCH. THE MAIN CHANGES THOUGH CAME WITH POPS AND
P-TYPE. FOR POPS...GIVEN MODEL AGREEMENT INCREASED POPS TO
CATEGORICAL. ON P-TYPE...MODELS HAVE COME IN WITH A MOSTLY SNOW
SCENARIO. NAM BUFR SOUNDINGS ACROSS SW MN DO SHOW A MELTING LAYER
EXISTING AHEAD OF THIS SNOW...BUT THE EFFECTS OF WET BULBING LOOK TO
COOL THE COLUMN DOWN ENOUGH THAT BY THE TIME PRECIP STARTS
FALLING...IT WILL BE ALL SNOW. CURRENT FORECAST NOW JUST HAS A
COUPLE HOURS OF SLEET/SNOW MIX AS THE PRECIP MOVES IN SUNDAY NIGHT
DOWN TOWARD ST. JAMES AND FAIRMONT...BUT EVERYTHING QUICKLY GOES TO
SNOW AFTER THAT. FOR AMOUNTS...GARCIA METHOD WITH THE 3-4 G/KG
MIXING RATIOS WOULD SAY 6-8 INCHES...BUT OVER 12 HOURS. WILL GET
MAYBE 6 HOURS OF SNOW...SO FAIRLY HEALTHY BAND OF 3-6 INCHES OF SNOW
LOOKS GOOD EAST OF A NEW ULM TO LITTLE FALLS LINE /1-3 WEST OF
THERE/. CONSIDERED A WINTER STORM WATCH WITH ARX FOR WI COUNTIES
WHERE SNOW AMOUNTS ARE CURRENTLY AT 5-6 INCHES...BUT WITH AMOUNTS
STAYING UNDER 6 INCHES...DECIDED AGAINST THAT. AT THE VERY LEAST
WILL HAVE AN ADVY...BUT WOULD NOT RULE OUT NEEDING A WARNING...
ESPECIALLY GIVEN THE TIMING DURING THE COMMUTE MONDAY MORNING.

FOR TEMPERATURES...HIGHS TODAY ACROSS SRN SODAK INTO NEBRASKA UP
INTO THE LOW/MID 50S /NO SNOW COVER THERE/ DOES BRING IN SOME
CONCERN THAT TEMPS MAY NOT BE WARM ENOUGH...MAINLY TUESDAY AND
WEDNESDAY AS OUR LOW LEVEL WINDS COME FROM THAT DIRECTION. A BIT
MORE UNCERTAINTY WITH HIGHS FOR MONDAY. MODELS BEGINNING TO SLOW
DOWN SOME HOW QUICKLY THIS SYSTEM MOVES ACROSS THE AREA. THIS WOULD
INCREASE CLOUD COVER ON MONDAY...ESPECIALLY FOR WRN WI...WHERE THE
15.12 ECMWF ONLY HOLDS HIGHS DOWN AROUND 20. CONFIDENCE QUITE HIGH
IN SEEING HIGHS INTO AT LEAST THE UPPER 30S/LOWER 40S TUESDAY AND
WEDNESDAY.

CONFIDENCE IN THE FORECAST FROM THURSDAY ON IS NON EXISTENT. THIS
WEEKEND...WE WILL AGAIN SEE THE WRN RIDGE/ERN TROUGH PATTERN BECOME
REESTABLISHED...BUT IT IS HOW WE GET THERE THAT IS IN QUESTION. THE
MODELS DO AGREE ON TROUGH CURRENTLY WORKING ONSHORE ALONG THE PAC
COAST WILL START TO EMERGE ON TO THE PLAINS FOR THE SECOND HALF OF
THE WEEK. HOW EXACTLY ALL OF THIS ENERGY WORKS ACROSS THE PLAINS HAS
BEEN THE PROBLEM. BIGGEST CHANGE WITH THE 12Z MODEL RUNS CAME WITH
THE ECMWF FOR WEDNESDAY NIGHT/THURSDAY. THE LAST 5 RUNS OF THE ECMWF
HAD BEEN SHOWING A DECENT COLORADO LOW TYPE SYSTEM IMPACTING THE
AREA THEN...BUT IT/S 12Z RUN CAME IN LINE WITH THE GFS...WHICH HAS
BEEN COMPLETELY DRY THE WHOLE TIME. EVEN LESS AGREEMENT EXISTS WITH
ANYTHING HAPPENING FRIDAY INTO SATURDAY. AS A RESULT...HELD ANY POPS
THURSDAY TO UNDER 40% AND REMOVED ANY LIKELIES /60% OR MORE/ FOR
FRIDAY NIGHT/SATURDAY. IN ADDITION...SIMPLIFIED THE WEATHER GRIDS
CONSIDERABLY...REMOVING ANY FZDZ MENTION AND HOLDING P-TYPES TO RAIN
OR SNOW /REMOVED ANY FZRA/IP/ DURING THIS PERIOD AS WELL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 543 PM CST SAT FEB 15 2014

MVFR CIGS WILL CONTINUE FOR MUCH OF THE EVENING HORUS WITH DRIER
AIR SET TO ARRIVE OVERNIGHT. SNOW WILL CONTINUE THROUGH 02 OR 03Z
ACROSS WESTERN WISCONSIN. SOME MODELS SEEM TO INDICATE DENSE ICE
FOG FORMATION OVER PORTIONS OF WESTERN MINNESOTA LATE TONIGHT...
BUT THERE HAS NOT BEEN MELTING TODAY AND TEMPERATURES SHOULD FALL
BELOW ZERO. HAVE NOT SEEN MUCH FOG THIS WINTER SO DECIDED TO LEAVE
OUT. WILL CONTINUE TO MONITOR. OTHERWISE...VFR CONDITIONS RETURN
FOR SUNDAY BEFORE THE NEXT BATCH OF MODERATE TO HEAVY SNOW MOVES
IN LATER SUNDAY NIGHT.

KMSP...CIGS ARE HOVERING AROUND 2 KFT AT TAF ISSUANCE TIME...WITH
A GRADUAL IMPROVING TREND EXPECTED DURING THE NEXT SEVERAL HOURS.
VFR CONDITIONS WILL RETURN AFTER MIDNIGHT AND PERSIST THROUGH THE
REST OF THE PERIOD. SNOW WILL PUSH BACK IN JUST AFTER THE CURRENT
TAF PERIOD.

/OUTLOOK FOR KMSP/
MON...IFR CONDITIONS WITH -SN/SN EARLY. LIFR AND +SN POSSIBLE...
THEN VFR IN THE AFTERNOON. WIND SSW 10 KTS.
TUE...VFR. WIND SW 10 KT.
WED...VFR. WIND S 5-15 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...
LONG TERM...MPG
AVIATION...BORGHOFF
Hazardous weather outlook, Feb 15, 4:31 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CST SAT FEB 15 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
162245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
431 PM CST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO OCCASIONALLY HEAVY SNOW IS EXPECTED LATE SUNDAY NIGHT
AND MONDAY. SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES APPEAR LIKELY...
WITH THE HEAVIER TOTALS OVER WISCONSIN AND THE LIGHTER TOTALS NEAR
THE SOUTH DAKOTA BORDER.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED MONDAY.

BORGHOFF

In the hours before

Local storm report, Feb 15, 4:00 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             3 WNW REDWOOD FALLS     44.56N 95.16W
02/15/2014  M2.5 INCH        REDWOOD            MN   TRAINED SPOTTER

1056 AM     SNOW             6 SW LITCHFIELD         45.06N 94.61W
02/15/2014  M1.5 INCH        MEEKER             MN   TRAINED SPOTTER

1105 AM     SNOW             S MAPLETON              43.92N 93.95W
02/15/2014  M2.5 INCH        BLUE EARTH         MN   TRAINED SPOTTER

1200 PM     SNOW             MSP INTL AIRPORT        44.89N 93.23W
02/15/2014  M0.4 INCH        HENNEPIN           MN   NWS STORM SURVEY

1210 PM     SNOW             MANKATO                 44.17N 93.99W
02/15/2014  M2.5 INCH        BLUE EARTH         MN   BROADCAST MEDIA

            SOME DRIFTED AREAS UP TO 4 INCHES.

1234 PM     SNOW             EDINA                   44.89N 93.36W
02/15/2014  M1.1 INCH        HENNEPIN           MN   PUBLIC

            STILL SNOWING MODERATELY

0131 PM     SNOW             WATERTOWN               44.96N 93.85W
02/15/2014  M1.5 INCH        CARVER             MN   TRAINED SPOTTER

0226 PM     SNOW             NORTH ST PAUL           45.01N 93.00W
02/15/2014  M0.9 INCH        RAMSEY             MN   TRAINED SPOTTER

0234 PM     SNOW             2 W PRIOR LAKE          44.73N 93.47W
02/15/2014  M3.0 INCH        SCOTT              MN   NWS EMPLOYEE

0245 PM     SNOW             1 WSW VICTORIA          44.85N 93.68W
02/15/2014  M2.5 INCH        CARVER             MN   NWS EMPLOYEE

0322 PM     SNOW             WACONIA                 44.85N 93.79W
02/15/2014  M2.4 INCH        CARVER             MN   TRAINED SPOTTER

0358 PM     SNOW             CHANHASSEN              44.86N 93.54W
02/15/2014  M1.5 INCH        CARVER             MN   OFFICIAL NWS OBS

            MEASURED AT THE NWS FORECAST OFFICE.

&&

AJZ
Local storm report, Feb 15, 4:14 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     SNOW             LAKEVILLE               44.65N 93.25W
02/15/2014  M2.8 INCH        DAKOTA             MN   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Feb 15, 4:56 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     SNOW             NORTHFIELD              44.45N 93.17W
02/15/2014  M2.4 INCH        RICE               MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Feb 15, 6:11 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             MSP INTL AIRPORT        44.89N 93.23W
02/15/2014  M1.8 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

&&

AJZ
Local storm report, Feb 15, 6:12 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             3 WNW REDWOOD FALLS     44.56N 95.16W
02/15/2014  M2.5 INCH        REDWOOD            MN   TRAINED SPOTTER

1056 AM     SNOW             6 SW LITCHFIELD         45.06N 94.61W
02/15/2014  M1.5 INCH        MEEKER             MN   TRAINED SPOTTER

1105 AM     SNOW             S MAPLETON              43.92N 93.95W
02/15/2014  M2.5 INCH        BLUE EARTH         MN   TRAINED SPOTTER

1210 PM     SNOW             MANKATO                 44.17N 93.99W
02/15/2014  M2.5 INCH        BLUE EARTH         MN   BROADCAST MEDIA

            SOME DRIFTED AREAS UP TO 4 INCHES.

1234 PM     SNOW             EDINA                   44.89N 93.36W
02/15/2014  M1.1 INCH        HENNEPIN           MN   PUBLIC

            STILL SNOWING MODERATELY

0131 PM     SNOW             WATERTOWN               44.96N 93.85W
02/15/2014  M1.5 INCH        CARVER             MN   TRAINED SPOTTER

0226 PM     SNOW             NORTH ST PAUL           45.01N 93.00W
02/15/2014  M0.9 INCH        RAMSEY             MN   TRAINED SPOTTER

0234 PM     SNOW             2 W PRIOR LAKE          44.73N 93.47W
02/15/2014  M3.0 INCH        SCOTT              MN   NWS EMPLOYEE

0245 PM     SNOW             1 WSW VICTORIA          44.85N 93.68W
02/15/2014  M2.5 INCH        CARVER             MN   NWS EMPLOYEE

0322 PM     SNOW             WACONIA                 44.85N 93.79W
02/15/2014  M2.4 INCH        CARVER             MN   TRAINED SPOTTER

0358 PM     SNOW             CHANHASSEN              44.86N 93.54W
02/15/2014  M1.5 INCH        CARVER             MN   OFFICIAL NWS OBS

            MEASURED AT THE NWS FORECAST OFFICE.

0411 PM     SNOW             LAKEVILLE               44.65N 93.25W
02/15/2014  M2.8 INCH        DAKOTA             MN   TRAINED SPOTTER

0456 PM     SNOW             NORTHFIELD              44.45N 93.17W
02/15/2014  M2.4 INCH        RICE               MN   TRAINED SPOTTER

0600 PM     SNOW             MSP INTL AIRPORT        44.89N 93.23W
02/15/2014  M1.8 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

&&

AJZ
Local storm report, Feb 15, 7:22 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     SNOW             CLEAR LAKE              45.25N 92.27W
02/15/2014  M0.9 INCH        POLK               WI   TRAINED SPOTTER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:53 AM CSTWinter Storm WarningMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more35 hr
Feb 16, 3:53 AM CSTWinter Weather AdvisoryMPXBenton, Blue Earth, Faribault, Freeborn, Kanabec, Le Sueur and 10 more32 hr

Nearby

Winter Storm Watches in Minnesota, 2014Winter Storm Watches in Wisconsin, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.